Azathioprine

Hello

Im feeling a bit low this evening, I have started getting a sore throat again, I have been on antibiotics for 3 weeks for strep throat as it just wouldn't go , 6 days after stopping them im sitting here popping strepsils because my throat is hurting again :( the gp has mentioned me stopping the azathioprine for a while because I've had so many infections but im only seeing st Thomas lupus clinic end of the month and im not sure if i can stop it all at once? Would I get withdrawal? The problem with getting so many infections is that im spreading it with my children and my 18 months old is currently on antibiotics after being I'll for 2 weeks ...

any advice please ? Im a bit fed up ... :( thank you for listening and support

2 Replies

oldestnewest
  • I came off mine in September for the same reason but my follow up wasn't for another 5/6 months with in 1 wk I was starting to feel a lot of pain in my head I convinced my self it was Fibromyalgia but it got worse after 5 weeks I could almost not move with the pain so I put myself back on the Azathiprine and felt better with in 3/4 days with every day a little more improvement. Ask about side effects of coming off. I need to phone my consultant to tell him but haven't got round to it. No one said it would affect me but I know it was that. Good luck and keep well.

  • Hi, the Azathioprine is an immuno suppressive, that is why you are getting so many infections. You really need to take the advice of a rheumatologist regarding changing your treatment, as you said because of the side effects.

    Personally, my liver would not tolerate azathioprine and was put on Methotrexate which works in the same way, an immuno suppressive. I am on my third lot of antibiotics for kidney infection and now chest infection. I was told by my rheumatologist yesterday that I was immuno suppressed and needed to stop the Methotrexate and reduce the prednisolone very gradually.

    I don't know if any of the above helps you but I do hope you are feeling better soon! :)

You may also like...